Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for constipation while treating vitamin D deficiency

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2220 Questions

default
Posted on Wed, 16 May 2018 in Medicines and Side Effects
Question: Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000 units that it was not a good idea, but he did not really say why. Can u explain to me why not pls since it makes me feel much better. My D used to be 24 when I took 1,000 morning, 1000 at night.
With the 5,000 units, it moved up finally to 30 on testing.

For my sister , age 71, she had a back surgery to open up the spine, 3 vertebrae were to tight. Surgery by a neurosurgeon at cedars Sinai. Then she went to rehab for a few weeks, she has had 2 bladder infections, treated with 2 antibiotics but they did not get better. She is now only on one oxycodone but very constipated. She will have a colonoscopy early January. What can she do to be less constipated. She does not like Ducolax, she took Miralax for 2 days. What would be good to do to go and be less constipated. Many Thanks.
doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
Discussion follows

Detailed Answer:
Hello,
Welcome and thanks for your query.
Your symptoms were due to the Vitamin D deficiency and you feel better after its correction. As per the present knowledge a person requires 1,500 to 2,000 units of vitamin D per day . If you are not exposing yourself to a good amount of sunlight , it would be advisable to continue vitamin D supplements. There are preparations containing 50,000 units and if you take once a month of that, would be sufficient if you find it easier than taking tablets daily.
As for your sister an osmotic laxative like Movicol or Duphalac would be preferable.
Do get back to me if you have further questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures

Recent questions on  Severe fatigue

doctor1 MD

Hi, I m a single, full-time father to three teenaged sons, a successful, work-from-home freelance writer. My life is grand, full of love and happiness. However, about eight months ago, it was like the light s were just turned off on me -- massive fatigue set in, a significant loss in my ability to focus and concentrate, body aches, an occasionally racing heart. I d never had any problems like this before. I went to a doctor, who ran a series of blood tests, which revealed an elevated hematocrit -- not severely elevated, but well above normal. That yielded the diagnosis of polycythemia which, if you know anything about, is a condition almost always caused by something else. A CT scan of my abdomen revealed a 3-cm gallstone, a 2.7-cm hemangioma on my liver, but everything else looked good. My EKG was good. Everything else was normal. I m set to do a sleep study in a couple of weeks to rule out sleep apnea, a condition I am doubtful that I have. But I feel terrible almost all the time -- severe fatigue, tremendous difficulty concentrating and focusing (and, of course, getting my work done), body aches (especially in the left shoulder), etc. My doctor last week prescribed Vyvanse to help boost energy levels and focus, and that seems to help a little bit, but only a little bit. I m doing my very best to keep it all together for my sons, who have no idea I m feeling this way. In 1992, I had a congenital blockage removed from my right kidney, resulting in function of about 15% on that side. In 2010, I was diagnosed with Chrone’s Disease, but have had no problems – and taken no rela ted medications – since that initial illness. I have suffered for several years with erectile dysfunction, which is treated, usually effectively, with Viagra. I am on no other medications, have never had any troubles with depression or anxiety. I am absolutely determined to feel better. I have far too much I want and need to do in this, not least of all raise three good men. By the by, I m a 43-year old male, in good shape, practice yoga regularly (or did, until the last couple months). I would DEEPLY appreciate any thoughts or comments on what the heck might be happening here. Thank you so much.

doctor1 MD

my father just had a heart attack on Feb. 23,2011 and since then he has had the hiccups that last several hours out of the day. More time than not. He is experiencing loss of breath a severe fatigue from this. He has a doctors appointment tomorrow. Wondering what may be causing this?

doctor1 MD

My partner is 3 months through his treatment for Gordonia Renal TB. The night sweats have more or less stopped and it seems reasonable to assume there isn't much he can do about the severe tiredness except rest but is there any pain relief he could take for the pain he is experiencing on the right side of his kidney area (where he has 6 cysts) hip and pelvic area. He said it is like being kicked. Thank you Natasha

doctor1 MD

Hi



I am a 26 year old female. I have been experiencing, for almost two years extreme pain and bloating immediatley after eating. I also experience extreme tiredness to the extent I am falling asleep at work as I feel drowsy and struggle to keep my eyes focused. I also suffer from nasua and heartburn/indegestion. I haved tested negative for anemia, cealliac and thyroid imbalance. Could you please suggest from my symptoms what this could possibly be? I dont eat any of the folowing foods as they same to make it worst - bread, chocolate, coffee soup, all dairy. I have also tried Rennie tablets and peppermint tablets (colpremin & buscopan) to no avail. Are there any tests I could have to eliminate any problems that I could suggest to my doctor as they have not been very supportive or even suggeste or prescribed medicine or diets. any help would be much appreciated.

thanks,

N

doctor1 MD

I've had years of joint pain and muscle pain . My wrist, elbows, fingers also. I have severe fatigue . Also I have butterfly rash . Lab word Sedrate 45, ANA180and cpr elatated. I've also had ulcers in my mouth. WBc 12.8 My CT read chronic...

doctor1 MD

I m experiencing significant changes with my health in last 12 months. Lately, frequent higher blood pressure, severe fatigue , muscle weakness , head pressure, squeezing and pains mostly at my frontal lobe and back of my head. Latest blood test...